question-icon

What are the repercussions of inhaling Harpic toilet cleaner?

default
Posted on Fri, 20 May 2016
Question: I had inhaled harpic cleaner felling uneasy
doctor
Answered by Dr. Vivek Chail (49 minutes later)
Brief Answer:
Please breathe in fresh open air for some time and wear loose clothing

Detailed Answer:
Hi,
Thanks for writing in to us.

I have read through your query in detail.
Please find my observations below.

1. Harpic contains hydrochloric acid as one of its components. Fumes from harpic are diluted in air and rarely cause irritation of the air way and lungs. There is no risk or danger from inhalation of harpic in domestic surroundings.

2. If you have inhaled harpic then please breathe in fresh open air for some time for about an hour or two and wear loose clothing. This will make you feel comfortable. You might have a coughing sensation due to irritation of air way. If you are coughing then it will likely subside by itself.

3. If cough and air way irritation persists then please take one tablet of cetirizine 10 mg once and this will reduce irritation and make you feel better. It is an anti allergy medicine and will reduce any allergy caused by the fumes.

If there is severe breathing discomfort then please go to the hospital urgently.

Hope your query is answered.
Please do write back if you have any doubts.

Regards,
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6781 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the repercussions of inhaling Harpic toilet cleaner?

Brief Answer: Please breathe in fresh open air for some time and wear loose clothing Detailed Answer: Hi, Thanks for writing in to us. I have read through your query in detail. Please find my observations below. 1. Harpic contains hydrochloric acid as one of its components. Fumes from harpic are diluted in air and rarely cause irritation of the air way and lungs. There is no risk or danger from inhalation of harpic in domestic surroundings. 2. If you have inhaled harpic then please breathe in fresh open air for some time for about an hour or two and wear loose clothing. This will make you feel comfortable. You might have a coughing sensation due to irritation of air way. If you are coughing then it will likely subside by itself. 3. If cough and air way irritation persists then please take one tablet of cetirizine 10 mg once and this will reduce irritation and make you feel better. It is an anti allergy medicine and will reduce any allergy caused by the fumes. If there is severe breathing discomfort then please go to the hospital urgently. Hope your query is answered. Please do write back if you have any doubts. Regards,